MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number 3175118
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that the power picc catheter did not come with the markings every 1cm, at the height of the 32cm marking there is no marking, reappearing at the end of the catheter.There is no sample, due to the catheter being inserted in the patient.On 03/14/2023: additional information received.Missing catheter markings was noticed prior to use.No patient or caregiver harm.There was no need for medical and/or surgical intervention.
 
Event or Problem Description
It was reported by the customer that the power picc catheter did not come with the markings every 1cm, at the height of the 32cm marking there is no marking, reappearing at the end of the catheter.There is no sample, due to the catheter being inserted in the patient.(b)(6), 2023: additional information received.Missing catheter markings was noticed prior to use.No patient or caregiver harm.There was no need for medical and/or surgical intervention.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of missing depth markings on the catheter was confirmed and appears to be related to the manufacturing process.A single photograph of a picc catheter was returned for evaluation.The proximal end of the device was not visible in the photograph, so the configuration could not be verified, but the sample appeared consistent with the implicated 5fr s/l powerpicc catheter.The catheter shaft appeared to be missing depth markings.The printing disappeared at the 33cm depth marking and then reappeared again near the distal end of the catheter.The exact number of depth markings missing from the catheter could not be determined from the photograph but appeared to be approximately 19 centimeters worth or printing.A review of the catheter drawing confirmed that the catheter shaft should contain continuous depth markings from 0cm through the 54cm marking dot.As the missing depth markings were noted prior to placement of the device, the most probable cause is due to the manufacturing printing process.Bd is working closely with manufacturing to help prevent recurrence of the reported event.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16660739
Report Number3006260740-2023-01106
Device Sequence Number1700341
Product Code LJS
UDI-Device Identifier00801741027666
UDI-Public(01)00801741027666
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number3175118
Device Lot NumberREFR0427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date04/01/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown